Pennsylvania, 2010

Damaging Wind in Pennsylvania, May 8, 2010

May 8, 2010 · NWS CTP · 1 event in 1 county or zone

A line of thunderstorms associated with a cold front produced isolated wind damage in the Laurel Highlands.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A line of thunderstorms associated with a cold front produced isolated wind damage in the Laurel Highlands.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at May 8, 1:08 AM EST, 38 minutes earlier.

Area forecast discussion, May 8, 1:08 AM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
208 AM EDT SAT MAY 8 2010

.SYNOPSIS...
A DEVELOPING STORM WILL MOVE ACROSS THE LOWER GREAT LAKES
TONIGHT...DRAGGING A STRONG COLD FRONT ACROSS THE REGION SATURDAY
MORNING. GUSTY WINDS AND STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE OVERNIGHT. WINDY CONDITIONS AND MUCH COLDER TEMPERATURES
WILL FOLLOW FOR THE REMAINDER OF WEEKEND. THERE WILL BE A CHANCE
FOR SNOW SHOWERS ACROSS THE NORTHERN MOUNTAINS SATURDAY NIGHT.

TEMPERATURES WILL SLOWLY MODERATE BY MID WEEK...AS HIGH PRESSURE
BUILDS OFF THE EAST COAST. SOME SHOWERS COULD OCCUR AGAIN BY MID
WEEK...AS ANOTHER COLD FRONT NEARS THE AREA.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
REGIONAL RADAR ATTM SHOWING LINE OF STRONG TO SVR TSRA HAVE
DEVELOPED ALONG NOSE OF POTENT LL JET OVR NW OHIO. LINEAR
EXTRAPOLATION PUTS THIS LINE OF CONVECTION INTO THE NW MTNS ARND
05Z. SHORT RANGE MDL DATA CONTINUE TO TARGET NW PA FOR THE HIGHEST
RISK OF SVR WX IN THE 05Z-09Z TIME FRAME. BEST LG SCALE FORCING
SHOULD LIFT NORTH OF THE AREA LATE TONIGHT. THIS COMBINED WITH
FROPA ARRIVING DURING DIURNAL MINIMUM WILL RESULT IN A SOME
WEAKENING OF CONVECTION LATE TONIGHT ACROSS CENTRAL PA.
HOWEVER...SIG LG SCALE FORCING AND DESTABILIZATION ALONG LL JET
AXIS SHOULD SUSTAIN SCT TO LIKELY POPS INTO THE SUSQ VALLEY. SHORT
RANGE MDL DATA INDICATING 1KM WINDS ARND 50KTS COINCIDENT WITH
FROPA...SO SIMILAR WIND GUSTS COULD POTENTIALLY MIX TO GROUND LVL
WITH STRONGER CONVECTION.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
FOCUS SHIFTS TO A SYNOPTIC HIGH WIND EVENT SATURDAY...AS COLD
FRONT PUSHES EAST OF THE AREA EARLY IN THE DAY. LATEST BUFKIT
SOUNDING DATA SUPPORTS GUSTS TO AT LEAST 40KTS OVR THE ENTIRE AREA
BY AFTN...WITH GUSTS CLOSE TO 50KTS POSSIBLE OVR THE NW MTNS. HAVE
THUS EXPANDED THE WIND ADVISORY TO COVER THE ENTIRE CWA. COLDER
AIR POURS IN BEHIND THE FRONT AND EXPECT MOST TO REACH MAX TEMPS
EARLY IN THE DAY BEFORE STEADY AND FALLING TEMPS BECOME THE RULE.
DRY SLOT LIKELY TO BRING PTSUNNY SKIES DOWNWIND OF THE MTNS BY
LATE AM...WHILE SKIES AVERAGE MCLDY OVR THE ALLEGHENY MTNS SAT.

TEMPS GET DOWNRIGHT COLD SAT NIGHT WITH LOWS IN THE LOWER 30S IN
THE HIGHER TERRAIN AND A40 IN THE LOWER SUSQ. WITH A STIFF WIND IT
WILL FEEL EVEN COLDER. SHOWERS WILL BE DIMINISHING ACROSS THE
HIGHER TERRAIN...BUT GOOD CHANCE THAT SOME WET SNOW WILL MIX IN
WITH THE RAIN SHOWERS IN THESE AREAS AS GFS AND NAM BOTH DROP
850MB TEMPS TO AROUND -7C. A LIGHT COATING OF SNOW APPEARS QUITE
POSSIBLE ACROSS THE HIGH TERRAIN OF THE NW. CHILLY/BREEZY WEATHER
CONTINUES SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
THE LONG RANGE STARTS OFF UNSEASONABLY COOL. 12Z GEFS 850 TEMPS
HOLDING AROUND -2SD FROM SATURDAY NIGHT INTO MONDAY AM...BOTTOMING
OUT SUNDAY AM AROUND -6C ACROSS THE CWA. ASIDE FROM THE BELOW-
NORMAL TEMPS...THE WX SHOULD BE FAIRLY BENIGN FROM SUNDAY INTO
MONDAY.

A SYSTEM WILL APPROACH THE AREA MONDAY NIGHT INTO
TUESDAY...BRINGING AN INCREASE IN CLOUDS AND EVENTUALLY SOME
PRECIP. 12Z OPERATIONAL RUNS OF THE GFS AND ECMWF BOTH SHOW A
DECENT SLUG OF MOISTURE SLIDING ACROSS THE REGION TUES INTO TUES
NIGHT...AND 12Z GEFS SHOWS POPS INCREASING SIGNIFICANTLY DURING
THIS TIME.

THIS SYSTEM DRAGS A COLD FRONT THROUGH THE AREA WEDNESDAY. HIGH
PRESSURE MAY BRIEFLY NOSE INTO THE AREA BEHIND THIS
SYSTEM...ALLOWING FOR A TEMPORARY RESPITE FROM THE UNSETTLED
WEATHER ON THURSDAY. HOWEVER...ANOTHER SYSTEM IS EXPECTED TO
APPROACH BY THE END OF NEXT WEEK OR EARLY NEXT WEEKEND.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
STRONG COLD FRONT NOW SWEEPING THROUGH THE AREA...WITH A LINE OF
BROKEN TSRA EXTENDING FROM MANSFIELD TO RENOVO AND CLEARFIELD.
LOCALIZED MVFR/IFR CONDITIONS EXIST WITHIN THE LINE...WITH
LOCALIZED WIND GUSTS OF 40 TO 50 MPH POSSIBLE WITH FROPA. THIS
FEATURE WILL SWEEP THROUGH ALL TAF LOCATIONS BY 12Z FROM WEST TO
EAST OVERNIGHT.

BEHIND THE FRONT...STRONG WINDS WILL DEVELOP FROM THE WEST IN
ASSOCIATION WITH DEEPENING LOW PRESSURE NORTH OF THE REGION.
NUMEROUS SHRA IN WESTERN AND NORTHERN AREAS TODAY...WITH MORE
SCATTERED TO ISOLATED SHOWERS IN THE EAST AND SOUTH.
GENERALLY...VFR CONDITIONS EXPECTED...BUT MAY SEE SOME MVFR
CONDITIONS (MAINLY CIGS) IN PRECIPITATION.

SCATTERED SHOWER ACTIVITY WILL LINGER INTO TONIGHT...WITH RAIN
SHOWERS TRANSITIONING TO SNOW SHOWERS AS COLDER TEMPERATURE BUILD
OVER THE REGION.

OUTLOOK...SUN...STILL WINDY WITH SCT SHRA IN THE WESTERN AND
CENTRAL AREAS.
MON...NO SIG WX EXPECTED.
TUE AND WED...RAIN/TSRA POSSIBLE.

&&

.FIRE WEATHER...
RECENT RAINS AND FOLIAGE GREEN UP HAVE DIMINISHED THE OVERALL
FIRE DANGER TO LOW OVER MOST OF THE AREA SO NO HEADLINES PLANNED
AT THIS POINT. HOWEVER...ABNORMALLY STRONG WINDS THIS WEEKEND
ARE OF CONCERN. LATER SHIFTS CAN MONITOR THE SITUATION.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 11 PM EDT THIS EVENING FOR
PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059-
063>066.
WIND ADVISORY FROM 10 AM THIS MORNING TO 11 PM EDT THIS
EVENING FOR PAZ017-024-033.
WIND ADVISORY FROM 8 AM THIS MORNING TO 11 PM EDT THIS EVENING
FOR PAZ004>006-010-011.

&&

SYNOPSIS...RXR
NEAR TERM...FITZGERALD
SHORT TERM...FITZGERALD/RXR
LONG TERM...EVANEGO
AVIATION...JUNG/DEVOIR
FIRE WEATHER...
Hazardous weather outlook, May 8, 12:13 AM EST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
113 AM EDT SAT MAY 8 2010

PAZ012-018-019-025>028-034>036-041-042-045-046-049>053-056>059-
063>066-090515-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
113 AM EDT SAT MAY 8 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIDESPREAD FROST AND FREEZING TEMPERATURES WILL BE POSSIBLE
ACROSS MUCH OF THE AREA SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOTE EXPECTED AT THIS TIME.

PAZ017-090515-
CLEARFIELD-
113 AM EDT SAT MAY 8 2010

...SEVERE THUNDERSTORM WATCH 145 IN EFFECT UNTIL 3 AM EDT EARLY THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   WIND ADVISORY.

A SHARP COLD FRONT MOVING INTO THE REGION WILL PRODUCE GUSTY
SHOWERS AND THUNDERSTORMS ACROSS THE REGION OVERNIGHT. A FEW OF
THE STRONGER THUNDERSTORMS MAY PRODUCE LOCALIZED WIND DAMAGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIDESPREAD FROST AND FREEZING TEMPERATURES WILL BE POSSIBLE
ACROSS MUCH OF THE AREA SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ004>006-010-011-090515-
WARREN-MCKEAN-POTTER-ELK-CAMERON-
113 AM EDT SAT MAY 8 2010

...SEVERE THUNDERSTORM WATCH 145 IN EFFECT UNTIL 3 AM EDT EARLY THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   WIND ADVISORY.

A SHARP COLD FRONT MOVING INTO THE REGION WILL PRODUCE GUSTY
SHOWERS AND THUNDERSTORMS ACROSS THE REGION OVERNIGHT. A FEW OF
THE STRONGER THUNDERSTORMS MAY PRODUCE LOCALIZED WIND DAMAGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIDESPREAD FROST AND FREEZING TEMPERATURES WILL BE POSSIBLE
ACROSS MUCH OF THE AREA SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ037-090515-
TIOGA-
113 AM EDT SAT MAY 8 2010

...SEVERE THUNDERSTORM WATCH 145 IN EFFECT UNTIL 3 AM EDT EARLY THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   WIND ADVISORY.

A SHARP COLD FRONT MOVING INTO THE REGION WILL PRODUCE GUSTY
SHOWERS AND THUNDERSTORMS ACROSS THE REGION OVERNIGHT. A FEW OF
THE STRONGER THUNDERSTORMS MAY PRODUCE LOCALIZED WIND DAMAGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIDESPREAD FROST AND FREEZING TEMPERATURES WILL BE POSSIBLE
ACROSS MUCH OF THE AREA SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ024-033-090515-
CAMBRIA-SOMERSET-
113 AM EDT SAT MAY 8 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A SHARP COLD FRONT MOVING INTO THE REGION WILL PRODUCE GUSTY
SHOWERS AND THUNDERSTORMS ACROSS THE REGION LATE TONIGHT. A FEW OF
THE STRONGER THUNDERSTORMS COULD PRODUCE LOCALIZED WIND DAMAGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIDESPREAD FROST AND FREEZING TEMPERATURES WILL BE POSSIBLE
ACROSS MUCH OF THE AREA SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOTE EXPECTED AT THIS TIME.

MARTIN

In the hours before

Special weather statement, May 7, 11:43 PM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1243 AM EDT SAT MAY 8 2010

PAZ006-010>012-037-041-080530-
CAMERON PA-ELK PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER PA-
TIOGA PA-
1243 AM EDT SAT MAY 8 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE COUNTIES OF
CAMERON...NORTHWESTERN CLINTON...NORTHWESTERN LYCOMING...
POTTER...SOUTHEASTERN ELK AND TIOGA THROUGH 130 AM EDT...

AT 1236 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
GENESEE...SOUTHWEST TO NEAR AUSTIN...SAINT MARYS AND BROOKVILLE...
MOVING EAST AT 65 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH SOME OF THE
STORMS IN THE LINE. ALSO EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR BROCKPORT AROUND 1250 AM...GALETON AROUND
100 AM...MEDIX RUN AROUND 110 AM...TAMARACK AROUND 120 AM AND CEDAR
RUN AROUND 130 AM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
ROUTE 219...STATE ROAD 120...STATE ROAD 255...STATE ROAD 449.

LAT...LON 4172 7712 4151 7746 4130 7799 4124 7842
      4125 7864 4122 7865 4121 7872 4123 7875
      4127 7875 4131 7884 4161 7818 4200 7781
      4200 7703

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, May 8, 12:35 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
135 AM EDT SAT MAY 8 2010

PAZ006-010>012-080615-
CAMERON PA-ELK PA-NORTHERN CLINTON PA-POTTER PA-
135 AM EDT SAT MAY 8 2010

...A STRONG THUNDERSTORM WILL AFFECT CAMERON...ELK...NORTHWESTERN
CLINTON AND SOUTHERN POTTER COUNTIES THROUGH 215 AM EDT...

AT 132 AM EDT...A STRONG THUNDERSTORM WAS 12 MILES NORTHEAST OF
BROOKVILLE...MOVING EAST AT 65 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. EXPECT
FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR BRANDY CAMP AROUND 140 AM...ST. MARYS AROUND
150 AM...TRUMAN AROUND 200 AM...CAMERON AROUND 210 AM AND WHARTON
AROUND 220 AM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD
120...STATE ROAD 255.

LAT...LON 4130 7769 4124 7842 4125 7864 4122 7865
      4122 7872 4123 7875 4127 7875 4137 7896
      4136 7901 4145 7903 4144 7897 4152 7897
      4167 7776

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, May 8, 12:54 AM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
154 AM EDT SAT MAY 8 2010

PAZ010>012-017-018-080630-
CAMERON PA-CLEARFIELD PA-ELK PA-NORTHERN CENTRE PA-
NORTHERN CLINTON PA-
154 AM EDT SAT MAY 8 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD...
NORTHWESTERN CENTRE...SOUTHEASTERN CAMERON...SOUTHEASTERN ELK AND
WEST CENTRAL CLINTON COUNTIES THROUGH 230 AM EDT...

AT 151 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
PENFIELD...SOUTH TO ROCKTON AND BURNSIDE...MOVING EAST AT 65 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR CURWENSVILLE
AROUND 200 AM...WOODLAND AROUND 205 AM...WALLACETON AROUND 210 AM...
PINE GLEN AROUND 215 AM AND RENOVO AROUND 220 AM.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 106 AND 149.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...ROUTE
322...STATE ROAD 120...STATE ROAD 153...STATE ROAD 255...STATE ROAD
350.

LAT...LON 4129 7850 4136 7766 4091 7796 4082 7881
      4085 7881

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, May 8, 12:59 AM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
159 AM EDT SAT MAY 8 2010

PAZ012-018-037-041-042-045-046-049-052-080645-
NORTHERN CENTRE PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-
NORTHUMBERLAND PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-
SULLIVAN PA-TIOGA PA-UNION PA-
159 AM EDT SAT MAY 8 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CLINTON...
LYCOMING...NORTH CENTRAL CENTRE...NORTHEASTERN UNION...NORTHWESTERN
NORTHUMBERLAND...SOUTHERN TIOGA AND WESTERN SULLIVAN COUNTIES
THROUGH 245 AM EDT...

AT 156 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CEDAR RUN...TO 7 MILES NORTHWEST OF HOWARD...MOVING EAST
AT 70 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT
FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE
STORMS WILL BE NEAR WATERVILLE...LITTLE PINE STATE
PARK...CAMMAL...AND MILL HALL AROUND 205 AM...ENGLISH
CENTER...BUTTONWOOD...MCELHATTAN...AND LOCK HAVEN AROUND 210
AM...OGDENSBURG AND TROUT RUN AROUND 215 AM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 178 AND 208...I-180 BETWEEN MILE MARKERS 2
AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 14...STATE ROAD 118...STATE ROAD 120.

LAT...LON 4163 7688 4161 7688 4156 7638 4116 7670
      4117 7674 4106 7678 4106 7756 4109 7763
      4106 7769 4105 7786 4164 7747

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, May 8, 1:10 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
210 AM EDT SAT MAY 8 2010

PAZ017>019-024-025-080645-
BLAIR PA-CAMBRIA PA-CLEARFIELD PA-NORTHERN CENTRE PA-
SOUTHERN CENTRE PA-
210 AM EDT SAT MAY 8 2010

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BLAIR...
NORTHEASTERN CAMBRIA...SOUTHERN CLEARFIELD AND SOUTHWESTERN CENTRE
COUNTIES THROUGH 245 AM EDT...

AT 205 AM EDT...A STRONG THUNDERSTORM WAS 14 MILES SOUTHEAST OF
PUNXSUTAWNEY...OR 3 MILES SOUTHWEST OF BURNSIDE...MOVING EAST AT 70
MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE
NEAR GLEN HOPE AROUND 220 AM...HOUTZDALE AROUND 230 AM...BLACK
MOSHANNON STATE PARK AROUND 240 AM AND UNIONVILLE AROUND 250 AM.

THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 52 AND 75.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...ROUTE
220...ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD
45...STATE ROAD 350.

LAT...LON 4087 7881 4096 7784 4074 7781 4072 7805
      4074 7812 4072 7814 4071 7819 4065 7883

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, May 8, 1:27 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
227 AM EDT SAT MAY 8 2010

PAZ019-024>026-080715-
BLAIR PA-CAMBRIA PA-HUNTINGDON PA-SOUTHERN CENTRE PA-
227 AM EDT SAT MAY 8 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BLAIR...CAMBRIA...
NORTHWESTERN HUNTINGDON AND SOUTHWESTERN CENTRE COUNTIES THROUGH 315
AM EDT...

AT 224 AM EDT...A FEW STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
FROM INDIANA TO BLAIRSVILLE...MOVING EAST AT 70 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR
WILMORE AROUND 240 AM...PRINCE GALLITZIN STATE PARK AROUND 250 AM...
BALD EAGLE AROUND 300 AM AND ROCK SPRINGS AROUND 310 AM.

THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 24 AND 57.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
219...ROUTE 220...ROUTE 422...STATE ROAD 56...STATE ROAD 350...STATE
ROAD 453.

LAT...LON 4035 7901 4071 7882 4073 7867 4073 7837
      4077 7788 4039 7820

EXPERIMENTAL

FORECASTER: LAMBERT

The radar

The State College radar (KCCX), 91 km away, was scanning. The volume nearest the first event began at 06:47 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cambria

When
May 8, 1:46 AM EST
Where
Cambria County, 1.26 mi WSW of Mundays Corner
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Storm Chaser
Coordinates
40.440, -78.870

Thunderstorm winds measured near 70 mph downed trees along Route 22 on Chickory Ridge west of Ebensburg.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2010Every state in 2010This day in weather historyWarnings in Pennsylvania, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 219565.